MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ZERO TIP; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION ZERO TIP; BRONCHOSCOPE ACCESSORY
Model Number M00513210
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a zero tip pulmonary basket was to be used in the lungs for a foreign body removal procedure performed on (b)(6) 2021.During procedure, the sheath detached outside the patient and could not be advanced into the scope.The device was removed and the procedure was completed with a non-bsc device.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501 captures the reportable event of sheath detached.Block h10: visual analysis of the returned zero tip pulmonary basket device found the sheath was torn at the proximal section.The reported event is confirmed.The torn section is coincident with the end of the j-introducer.Also, the sheath was kinked bent in several locations.This condition could have caused issues to advance the device through the scope.Dimensional inspection found the variable flex sheath within specification.Based on all available information, it is most likely that handling and manipulation of the device during use can lead to the sheath kinking.Also, user technique to remove the device from its package can kink the sheath.The torn area observed on the sheath was coincident with the length of the j-introducer.Rubbing the edge of the j-introducer during the use of the device can result in tearing of the sheath.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.Block h11: correction: g2 report source (other).
 
Event or Problem Description

Brand Name
ZERO TIP
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11806752
Report Number3005099803-2021-02160
Device Sequence Number3499852
Product Code KTI
UDI-Device Identifier08714729415008
UDI-Public08714729415008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020765
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2022
Device Model NumberM00513210
Device Catalogue Number1321
Device Lot Number0024902872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight75